Couldn't find what you looking for?

TRY OUR SEARCH!

Thes something is happening to me with getting off ortho. Are you still off and did the headaches go away????
Reply

Loading...

I know this post was over a year ago, but what I am understanding is yes, it is a normal side effect (depending on the individual person). I was on Apri for 2 yrs, stopped after encountering SEVERAL adverse side effects. I've been off b/c for 4mos now and still have frequent headaches. From the research I have done, and the holistic doctors I have talked with, it seems to be caused by estrogen dominance. I just turned 30, with no history of any type of hormonal imbalance prior to taking b/c. I use over-the-counter migraine pills (Excedrin seems to work best for me); however, it will usually only dull the pain for a while. I am using a progesterone cream called Progest 14 days off/on. It has helped some. The headaches decreased a bit. I have been told by some to stay away from estrogen-rich foods, especially soy and tofu products (or use them minimally). I don't have the answers, but this is what I have encountered. I hope this information helps you, or anyone else looking into the headaches after b/c.
Reply

Loading...

I have been on birth control for 6 months after having my daughter. I just stopped because they were making me sick. I have been off of them for almost a week. I get lightheaded and dizzy too when I stand up or am on my feet doing things around the house. The headache seems to be controlled better with Advil rather than ylenol. Good luck! I hope someone can find an answer!
Reply

Loading...

Ladies, I just found this blog after getting sick of Drs telling me they know what's going on when, in fact, nothing works. Here's my story. I went off birth control (OrthoLo) in June 2009 and started getting daily headaches in July 2009. I was living in England at the time and went to see a general practitioner who order a CT scan and gave me some pain pills. CT scan was normal, pain pills lessened but didn't end the pain. When I returned to the U.S. in Dec 2009, I went to see an Internal Medicine Dr. who put me on Metformin to regulate my hormones and glucose. In March 2010, I saw a neurologist who put me on Lexipro for "Chronic Daily Headaches." In Sept 2010, I went to a homeopath who told me to stop eating gluten and grains and gave me lots of herbal tinctures to take daily. None of these worked. By the grace of God, I got pregnant in January 2011 and like magic, my headaches went away. No headaches at all in 2011 during pregnancy or after my son was born because I was nursing him exclusively. In May 2012 my period came back and so did my headaches - with a vengeance! Now I am seeing a physical therapist twice a week, taking amitryptalin, and under the care of a neurologist, and am having an awful headache as I type this. Is my only choise going to be to go back on birth control? I don't want to take that c**p especially because I want more kids, but I don't know how much more of this I can take. Does anyone out there have an answer?????

Reply

Loading...

Hi ladies, I just wanted to let you know that I had exactly same symptoms after stopping taking the BCP, I was also very anxious and and my limbs were shaking all the time, especially in the morning which freaks me out. Now I started doing Yoga which helps me to calm down and relax. I think it will all go away in time but you have to be strong and stop worrying that you are seriously ill coz I am sure that most of you think that. I would also highly recommend you reading: The Power of your subconscious mind by Joseph Murphy. It's going to change you life and help you mange any pain and stress in your life. Wish you all the best!!! E x

Reply

Loading...

Wow, it's such a relief to see that so many women are having the same problem. Yes it sucks, but at least I know I'm not alone!! I started taking the pill at age 17 and recently went off it at age 33. After 16 years taking the pill I expected there might be a few short-term side effects when stopping, but I never imagined I'd have a constant headache for four weeks. I hope it goes away soon, and I hope the rest of you find some relief too.
Reply

Loading...


I've been trying to get off BC Pills now for three years. I have horrible headaches and end up in the ER 4-6 times a year when they are so bad that migraine meds won't help. I am 54 years old and have been on BC Pills 20 years because I get cysts on the 1/2 overy I have left after having my right and 1/2 of my left ovaries removed. I ahve been told that at my age BC pills have too much estrogen in them and are now not safe to take. We are going to try putting me on the highest dose of estrogen hormone replacement therapy at the end of this month (Jan 2013), but the doctor is afraid the level of estorgen won't be enough to control the severe headaches I get. Does anyone have any experience with this and can offer any solutions that might help. Thanks very much! Juanita
Reply

Loading...

I have been off of b/c for about 3 weeks and for the past 3 days I've had the worst headache along with lightheaded-ness..when I get out of bed in the a.m I'm dizzy..this is crazy stuff..I have to go to work like this..I think its hormone withdrawal..hopefully this nonsense will go away soon..I'm about to call my doc!
Reply

Loading...

Ladies, I know some of us cannot avoid birth control for multiple reasons. However, I ve done many research and this one has good news and bad news about the pill. In this article there are good suggestions:

***Post is edited by moderator *** Web addresses not allowed***Please read our Terms of Use

Reply

Loading...

i have stopped taking my birth control, im 33 years old, what i noticed when i started taking Yasmin, was that i had a migrane immediately and had to stay home for a day after the initial start of it....when i changed over to Ginette it wasn't that bad, but after 3 years of being on Ginette, i stopped taking the birth control and now, i am suffering with migranes, headaches, a stiff neck.it's just bad and my cycle stopped altogether....so i am assuming that the migranes, headaches and stiff neck are all withdrawal symptoms.....and i just have to wait for the drug to work out of my system.....the things we women go through.

Reply

Loading...

 

***post is edited by moderator *** web addresses not allowed*** Please read our Terms of Use



The headaches are a withdrawl symptom that should go away within 2-3 months. In the link, it states that it could last up to a couple of years. Also, you may not get your period right away.
I do find that the headaches will go away, but will take time as your body is readjusting. I take over the counter migrane pills for the bad days and stay away from triggers like caffine, chocolate, cheese, and make sure I am good with allergy meds.
Hope this helps.

Reply

Loading...

I posted some months back as I too was getting fierce headaches after stopping Trinovum.

In the end I went back on the pill, to see if that would get rid of them. They have now changed. I have lost the ones that feel as if the top of my head is splitting open and now get monthly right sided headaches. They start usually on the third day f the rest week, the day my period starts, and last 3 days straight. Always on the right side - start in back of neck, up over head and deep into eyebrow. Worst pain ever. Thought it was nerve pressure due to a wisdom tooth - had that out, and also some neck work with a chiropractor so both other options now ruled out. Seems it is all hormonal - regular as clockwork, and the same each month.

The doc I saw last has given me Sumatriptan 50mg to try - take as soon as pain comes on, have taken one this morning and while it is still niggling away, it is much more bearable. As much as I dislike taking pills, if these work for me I will stick with them.

 

Good luck all in finding something that works for you

 

Helen

Reply

Loading...


Oh my God, thank you! I'm crying a little, I'm so relieved! It sucks that it takes that long to work itself out, but knowing that there is an end to it, I know I can get through it! I seem to have the same story as most of the women on here; been on the pill for about 9 years, got off it to start having babies with my husband, been having hellish migraines/headaches since. It's only been about a month for me, I also have a family history of migraines, was pretty clueless about what was going on. Just, THANK YOU!!
Reply

Loading...

Hi guys. I started getting headaches ON the pill. Does this mean they will go away once i stop taking it? Or will I go through this awful withdrawal you are all talking about.
Reply

Loading...

I'm afraid so I had headaches on the pill but this has been a daily headache since I quit a month ago. I'm hoping it will be worth it when the hormone withdrawal stops
Reply

Loading...